Alert archive / Texas / Special Weather Statements in 2013
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Mar 30, 2013, 1:21 AM CDT for Parker County, Texas. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2013, 1:21 AM CDT (06:21 UTC)
- Expired
- Mar 30, 2013, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 44 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 1:55 AM CDT | HAIL 0.88 | 1 N Benbrook, TX | I-820 AND TEAM RANCH ROAD |
| Mar 30, 1:55 AM CDT | HAIL 1 | 4 Ssw Benbrook, TX | QUARTER HAIL IN MUSTANG PARK (SOUTH END OF LAKE BENBROOK) |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
882
WWUS84 KFWD 300621
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT SAT MAR 30 2013
TXZ117-118-300645-
TARRANT TX-PARKER TX-
121 AM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
PARKER COUNTY
SOUTHWESTERN TARRANT COUNTY
AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF WEATHERFORD...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...
BENBROOK...HUDSON OAKS...WEATHERFORD...WHITE SETTLEMENT AND WILLOW
PARK.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3290 9783 3275 9742 3255 9747 3257 9792
3266 9794
TIME...MOT...LOC 0621Z 285DEG 39KT 3274 9781
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 29, 8:14 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 29, 8:14 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 814 PM CDT FRI MAR 29 2013 .UPDATE... NO MAJOR CHANGES PLANNED FOR THE FORECAST...AS THUNDERSTORM CHANCES APPEAR TO BE BEST AFTER MIDNIGHT. A FEW STORMS HAVE BEEN ABLE TO DEVELOP WEST OF US281...AND THOSE STORMS HAVE PRODUCED NUMEROUS REPORTS OF GOLF BALL SIZED OR LARGER HAIL. AS THE SUN GOES DOWN...THE DISCRETE STORMS HAVE SHOWN A DIMINISHING TREND AS THEY MOVE SLOWLY EAST. THE MAIN SHOW HAS BEEN WELL TO THE WEST...BETWEEN CHILDRESS AND LUBBOCK. 00Z SOUNDING FROM FWD CONTINUES TO SHOW A STOUT CAP AROUND 800MB...WHICH SOMEWHAT LIMITS THE SURFACE BASED CAPE OF AROUND 1475. EVEN WITH THE STOUT CAP...SOUNDING ANALOGS GIVE MORE THAN 50 LOOSE MATCHES FOR SIGNIFICANT HAIL...INCREASING OUR CONFIDENCE THAT HAIL IS THE PRIMARY RISK FOR ANY THUNDERSTORM WHICH DEVELOPS. THEREFORE...THE POTENTIAL FOR A SEVERE STORM IS THERE IF THE CAP CAN BE BROKEN. A MORE LIKELY SCENARIO IS THE CAP WILL CONTINUES TO ERODE AS THE SHORTWAVE TROUGH MOVES CLOSER TO NORTH TEXAS. STILL ON TRACK TO SEE SHOWERS AND THUNDERSTORMS MOVING FROM WEST TO EAST THROUGH THE NIGHT...WITH THE GREATEST POTENTIAL ACROSS THE NORTH AND NORTHWEST. TRACKING THE WATER VAPOR IMAGERY...THE LARGE SCALE ASCENT SHOULD BE APPROACHING EASTLAND/STEPHENS/YOUNG COUNTIES A LITTLE AFTER 10PM...SIGNALING THE BEGINNING STAGES OF THE CAP EROSION AND WEAKENING. HIGH RESOLUTION MESOSCALE MODEL SOLUTIONS ARE CONSISTENT WITH INCREASING THE COVERAGE OF STORMS AFTER MIDNIGHT AND CONTINUING INTO THE MORNING HOURS. FOX && .AVIATION... WE CONTINUE TO WATCH A STRONG SHORTWAVE ALOFT MOVING EAST OVER THE HIGH PLAINS THIS EVENING. SCATTERED STRONG TO SEVERE STORMS HAVE DEVELOPED WELL EAST OF THE DRYLINE...OR WEST OF A WICHITA FALLS- ABILENE LINE IN RESPONSE TO INCREASING LARGE-SCALE ASCENT. TIMING OF CONVECTION AND LOWER CIGS INTO NORTH AND CENTRAL TEXAS REMAIN THE MAIN CHALLENGES. AS THE SHORTWAVE PROGRESSES EAST...BEST GUESS CONTINUES TO BE AN ARRIVAL TIME OF SHOWERS/STORMS BETWEEN 04Z- 08Z. MIXING BELOW THE EML BASED NEAR 5-6 KFT SHOULD HOLD CIGS IN THE VFR CATEGORY UNTIL AFTER THE SHORTWAVE MOVES EAST OF THE TERMINALS AND COOLING OF THE BOUNDARY LAYER FROM RAINFALL OCCURS. MVFR CIGS ARE EXPECTED BEFORE SUNRISE AND LAST THROUGH MIDDAY SATURDAY. AFTERWARD... WARMING TEMPERATURES AND INCREASING SOUTH WINDS NEAR 15 KTS SHOULD LIFT CIGS INTO THE VFR CATEGORY...BEFORE SCATTERING LATER IN THE AFTERNOON. 05/ && .PREV DISCUSSION... /ISSUED 355 PM CDT FRI MAR 29 2013/ AFTERNOON SURFACE ANALYSIS INDICATES A WEAK SURFACE LOW STILL ACROSS THE TEXAS PANHANDLE NORTH OF LUBBOCK WITH A STATIONARY FRONTAL BOUNDARY EXTENDING NORTHEAST ACROSS NORTHERN OKLAHOMA THEN BACK SOUTHWARD INTO THE ARKLATEX. PRESSURE FALLS OF 2-3MB/3HR ARE NOTED ACROSS MUCH OF NORTH AND WEST TEXAS AND A DRYLINE EXTENDS SOUTHWARD FROM THE SURFACE LOW ACROSS FAR WEST TEXAS. AN INCREASINGLY UNSTABLE THERMODYNAMIC PROFILE IS BEING OBSERVED IN THE OBJECTIVE ANALYSIS WITH MLCAPES IN EXCESS OF 1500J/KG ACROSS NORTHWEST TEXAS WITH DECREASING CONVECTIVE INHIBITION. SATELLITE IMAGERY SHOWS INCREASING MID LEVEL CLOUD COVER ACROSS WEST TEXAS WITH CU DEVELOPING IN AREAS OF MODERATE INSTABILITY...INDICATIVE OF INCREASING LARGE SCALE FORCING FOR ASCENT. WATER VAPOR IMAGERY SHOWS THE MID LEVEL DISTURBANCE MOVING THROUGH NEW MEXICO AND APPROACHING WEST TEXAS AT THIS TIME. OVER THE NEXT SEVERAL HOURS...FORCING FROM THE APPROACHING DISTURBANCE WILL CONTINUE TO INCREASE ACROSS WEST TEXAS. WITH A FEW MORE HOURS OF HEATING...CAPPING INVERSION SHOULD CONTINUE TO ERODE AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE 22-00Z TIME FRAME ACROSS WEST/NORTHWEST TEXAS. INITIALLY THESE STORMS WILL BE SURFACE BASED AND LIKELY SEVERE IN AN ENVIRONMENT WITH STEEP MID LEVEL LAPSE RATES. OVER THE LAST 24-HOURS THE GUIDANCE HAS CHANGED SIGNIFICANTLY REGARDING THE STRENGTH OF THE UPPER FORCING AND OF THE CAPPING INVERSION ACROSS NORTH TEXAS. IT NOW APPEARS THAT LARGE SCALE FORCING WILL BE MORE THAN SUFFICIENT TO ERODE THE CAP LATE THIS EVENING AS THUNDERSTORMS MOVE EAST. ALL OF THE HIGH RESOLUTION CONVECTION ALLOWING GUIDANCE INDICATES THAT ONE OR MORE CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS NORTH TEXAS TONIGHT. HAVE RAISED POPS TO 70 PERCENT ACROSS MUCH OF NORTH TEXAS FOR THE OVERNIGHT HOURS WITH LOWER CHANCES ACROSS THE SOUTHERN HALF OF THE CWA. STORMS SHOULD INITIALLY BE SEVERE WITH A LARGE HAIL AND DAMAGING WIND THREAT ACROSS NORTHWEST TEXAS. AS THEY MOVE INTO NORTH TEXAS LATER TONIGHT...THE OVERALL SEVERE THREAT SHOULD DIMINISH WITH CONTINUED BOUNDARY LAYER COOLING AFTER SUNSET. FORECAST SOUNDINGS INDICATE THAT THE STORMS WILL BECOME ELEVATED WELL AFTER DARK...HOWEVER THERE WILL CONTINUE TO BE A SEVERE HAIL THREAT AS MUCAPE VALUES ARE EXPECTED TO REMAIN 700-1000J/KG ACROSS NORTH TEXAS. THUNDERSTORMS SHOULD EXIT FROM WEST TO EAST EARLY SATURDAY MORNING. DURING THE DAY SATURDAY...NORTHWEST FLOW ALOFT WILL PREVAIL HOWEVER THERE MAY BE A BRIEF PERIOD OF SUBSIDENCE FOLLOWING THE DEPARTURE OF THE UPPER DISTURBANCE. BY LATE AFTERNOON THE ATMOSPHERE ACROSS NORTH TEXAS WILL AGAIN BECOME MODERATELY UNSTABLE WITH A SURFACE FRONT SLOWLY MOVING SOUTHWARD OUT OF OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT DURING THIS TIME MAINLY ACROSS SOUTHERN OKLAHOMA. WITH SURFACE BASED CAPE AROUND 2500J/KG AND VERY STEEP LAPSE RATES THROUGH 600MB...LARGE HAIL WILL BE THE MAIN SEVERE THREAT. THESE STORMS SHOULD GENERALLY MOVE SOUTHWARD WITH THE FRONT INTO THE RED RIVER COUNTIES SATURDAY EVENING. IF THE ENVIRONMENTAL CONDITIONS PAN OUT AS INDICATED BY SOME OF THE GUIDANCE...VERY LARGE HAIL COULD BE POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORMS AGAIN SHOULD WEAKEN AFTER DARK WITH BOUNDARY LAYER COOLING. ON SUNDAY...THE WEAK FRONTAL BOUNDARY SHOULD BE LOCATED SOMEWHERE ACROSS NORTH TEXAS. DEEP LAYER FLOW WILL BE WEAKER ON SUNDAY BUT MODERATE INSTABILITY WILL CONTINUE TO BE IN PLACE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THIS TIME BUT OVERALL SEVERE THREAT DOES NOT APPEAR AS HIGH AS TONIGHT/SATURDAY. RAIN CHANCES CONTINUE INTO THE MIDDLE OF THE WEEK WITH A STRONG COLD FRONT MOVING THROUGH MONDAY NIGHT. MODELS CONTINUE TO STRUGGLE WITH HANDLING OF STRENGTH/TIMING OF AN UPPER TROUGH ON WEDNESDAY BUT EITHER WAY IT APPEARS THAT AN OVERRUNNING RAIN EVENT WILL PERSIST ON AND OFF MONDAY THROUGH WEDNESDAY. WILL HAVE VARYING POPS DURING THIS TIME. CONSIDERABLY COLDER NEXT WEEK WITH HIGHS IN THE 50S TUE/WED AND LOWS IN THE UPPER 30S/LOWER 40S. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 75 61 76 59 / 70 20 40 60 20 WACO, TX 63 75 63 75 62 / 30 20 20 50 20 PARIS, TX 60 72 60 75 57 / 70 20 50 50 10 DENTON, TX 60 75 59 74 58 / 70 20 50 60 10 MCKINNEY, TX 60 74 60 75 58 / 70 20 50 60 10 DALLAS, TX 63 77 62 76 61 / 70 20 40 60 20 TERRELL, TX 62 75 62 74 60 / 70 20 40 60 20 CORSICANA, TX 62 75 63 75 62 / 50 20 20 60 20 TEMPLE, TX 64 76 63 76 62 / 30 20 20 30 20 MINERAL WELLS, TX 58 80 59 75 56 / 70 20 30 60 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/14
Hazardous weather outlook, Mar 30, 1:00 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 100 AM CDT SAT MAR 30 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 100 AM CDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL TEXAS OVERNIGHT...WITH THE BEST CHANCES ALONG AND NORTH OF THE I-20 CORRIDOR. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH WEDNESDAY. A FEW SEVERE STORMS WILL BE POSSIBLE ON SATURDAY NORTH OF A LINE FROM GRAHAM TO COOPER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED DURING THE EARLY MORNING HOURS SATURDAY...MAINLY ALONG AND NORTH OF I-20. 25
In the hours before
Special weather statement, Mar 29, 11:52 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 PM CDT FRI MAR 29 2013
TXZ100-115-300515-
STEPHENS TX-YOUNG TX-
1152 PM CDT FRI MAR 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN STEPHENS COUNTY
SOUTHERN YOUNG COUNTY
AT 1151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTH OF BRECKENRIDGE...MOVING SOUTHEAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3309 9886 3305 9843 3295 9843 3295 9845
3295 9858 3275 9857 3270 9858 3291 9899
TIME...MOT...LOC 0451Z 293DEG 20KT 3297 9885Special weather statement, Mar 30, 1:01 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
101 AM CDT SAT MAR 30 2013
TXZ116-117-300630-
PALO PINTO TX-PARKER TX-
101 AM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALO PINTO COUNTY
PARKER COUNTY
AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MINERAL WELLS...MOVING EAST
AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COOL...HUDSON OAKS...MINERAL
WELLS...WEATHERFORD AND MINERAL WELLS STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3300 9793 3279 9766 3257 9785 3257 9803
3273 9823 3300 9808
TIME...MOT...LOC 0601Z 288DEG 34KT 3278 9808Special weather statement, Mar 30, 1:13 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
113 AM CDT SAT MAR 30 2013
TXZ102-117-118-300645-
TARRANT TX-WISE TX-PARKER TX-
113 AM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHEASTERN WISE COUNTY
AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BRIAR...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...AZLE...BOYD...
BRIAR...EAGLE MOUNTAIN...PECAN ACRES...PELICAN BAY...RENO AND
SAGINAW.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3308 9739 3299 9740 3299 9735 3282 9735
3284 9773 3315 9761
TIME...MOT...LOC 0613Z 290DEG 22KT 3302 9755Special weather statement, Mar 30, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT SAT MAR 30 2013
TXZ117-118-300645-
TARRANT TX-PARKER TX-
121 AM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
PARKER COUNTY
SOUTHWESTERN TARRANT COUNTY
AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF WEATHERFORD...MOVING EAST AT 45
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...
BENBROOK...HUDSON OAKS...WEATHERFORD...WHITE SETTLEMENT AND WILLOW
PARK.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3290 9783 3275 9742 3255 9747 3257 9792
3266 9794
TIME...MOT...LOC 0621Z 285DEG 39KT 3274 9781The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:52 PM CDT | Special Weather Statement | FWD | Stephens | 23 min |
| Mar 30, 1:01 AM CDT | Special Weather Statement | FWD | Parker | 29 min |
| Mar 30, 1:13 AM CDT | Special Weather Statement | FWD | Wise | 32 min |
| Mar 30, 1:37 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 53 min |
| Mar 30, 1:46 AM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Mar 30, 2:06 AM CDT | Special Weather Statement | FWD | Dallas, Rockwall | 24 min |
| Mar 30, 2:21 AM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| Mar 30, 2:42 AM CDT | Special Weather Statement | FWD | Dallas, Ellis | 33 min |
| Mar 30, 3:16 AM CDT | Special Weather Statement | FWD | Ellis, Kaufman | 29 min |
| Mar 30, 3:47 AM CDT | Special Weather Statement | FWD | Henderson, Navarro, Van Zandt | 28 min |
| Mar 30, 6:49 PM CDT | Special Weather Statement | FWD | Comanche | 26 min |
Nearby
Special Weather Statements in Texas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.